MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COAGUCHEK VANTUS; PROTHROMBIN TIME MONITOR

ROCHE DIAGNOSTICS COAGUCHEK VANTUS; PROTHROMBIN TIME MONITOR
Catalog Number 07729952160
Medical Device Problem Codes Circuit Failure (1089); No Device Output (1435); High Test Results (2457); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Easy Bruising (4558)
Date of Event 10/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
We received an allegation that a patient was unable to test on their coaguchek xs meter between (b)(6) 2023 and (b)(6) 2023 which may have led to the hospitalization and treatment for vitamin k.The patient reportedly attempted to test several times between (b)(6) 2023 and (b)(6)2023 and received error m-44 on the meter.On (b)(6) 2023 at 10:42 am the patient reportedly tested again and received a meter result of 4.9 inr.Around 4 pm the patient allegedly went to the emergency room due to not feeling well and having a knot in his pelvis.The patient's laboratory result was reported to be high.The patient had a bruise on his abdomen and was diagnosed with an internal pelvic bleed.The patient was hospitalized for 4 days.The patient was allegedly treated with an intravenous vitamin k.The patient¿s therapeutic range was 2.5 inr and the interval of testing was weekly.
 
Additional Manufacturer Narrative
The coaguchek xs test strips' lot number was 70302321 with an expiration date of 31-oct-2024.The meter and test strips have been requested for investigation.The product has not been received at this time.If the product is returned in the future, a follow-up report will be submitted.On a regular basis, coaguchek strips of lots currently valid in the market are tested as part of routine retention testing and results have passed the internal inspection.The patient reported receiving error m-44.Product labeling states: in rare cases, patients with abnormal or unusually long clotting times may receive m-44 or w-45 error messages.Repeat test with a new strip.If m-44 or w-45 error messages display repeatedly, you must use an alternative test method to confirm the result.Please contact your physician without delay.
 
Additional Manufacturer Narrative
Section d9 was updated.The medical device problem codes were updated.The meter was provided for investigation where it was tested using retention strips and retention controls.Testing results (qc range = 2.4 - 3.6 inr): qc 1: 2.8 inr qc 2: 2.7 inr qc 3: 2.7 inr.The obtained qc values were in the allowed range of the used combination strip lot - qc lot.All measurements were without error messages.The investigation did not identify a product problem.The returned meter meets the specifications.

Brand Name
COAGUCHEK VANTUS
Common Device Name
PROTHROMBIN TIME MONITOR
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18231499
Report Number1823260-2023-03792
Device Sequence Number5366222
Product Code GJS
UDI-Device Identifier00365702700499
UDI-Public00365702700499
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K170960
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number07729952160
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2023
Supplement Date Received by Manufacturer12/20/2023
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALBUTEROL PRN FOR CONGESTION.; ALLOPURINOL.; DILTIAZEM.; ERGOCALCIFEROL.; FENOFIBRATE.; FISH OIL.; FLONASE.; GABAPENTIN.; IRON.; LANTUS.; LUBRICANT EYE DROPS.; MAGNESIUM.; PEPCID.; PLAVIX.; PRESERVISION.; VITAMIN B12.; VITAMIN C.; VITAMIN D3.; WARFARIN.; ZINC.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight98 KG